Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 25, 2015, 3:52 PM CDT for 24 counties in Texas. It took effect at Mar 25, 2015, 7:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2015, 3:52 PM CDT (20:52 UTC)
- In effect from
- Mar 25, 2015, 7:00 PM CDT
- Expired
- Mar 26, 2015, 1:58 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS74 KLUB 252052 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 352 PM CDT WED MAR 25 2015 ...STRONG COLD FRONT WILL BRING BREEZY CONDITIONS TO THE AREA OVERNIGHT... .A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTH PLAINS AND ROLLING PLAINS SHORTLY AFTER SUNSET. INITIALLY...THE WIND WILL SWING TO THE NORTH WITH SPEEDS IN THE 15 TO 25 MPH. HOWEVER...WIND SPEEDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS APPROACHING 50 MPH IN THE LATE EVENING. THE WIND WILL REMAIN THIS STRONG THROUGH MUCH OF THE OVERNIGHT HOURS BEFORE WIND SPEEDS GRADUALLY DECREASE BEFORE SUNRISE THURSDAY. TXZ021>044-260400- /O.NEW.KLUB.WI.Y.0003.150326T0000Z-150326T0900Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST... JAYTON...ASPERMONT 352 PM CDT WED MAR 25 2015 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN TEXAS PANHANDLE...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY. * TIMING...INITIAL WIND SHIFT WILL OCCUR AROUND SUNSET WITH WIND SPEEDS INCREASE THROUGH THIS EVENING. THE STRONGEST WIND SPEEDS WILL TAKE PLACE FROM AROUND 9 PM THROUGH 2 AM THURSDAY MORNING. * WINDS...INITIALLY AFTER THE FRONT PASSES...SPEEDS WILL BE IN THE 15 TO 25 MPH RANGE. A FAIRLY RAPID INCREASE IS EXPECTED AFTER SUNSET SO THAT SUSTAINED SPEEDS ARE IN THE 30 TO 40 MPH RANGE WITH GUSTS APPROACHING 50 TO 55 MPH. * IMPACTS...GUSTY WIND WILL RESULT IN AREAS OF BLOWING DUST ACROSS THE SOUTH PLAINS...REDUCING VISIBILITIES TO AROUND 3 TO 5 MILES. STRONG WINDS WILL ALSO BE CAPABLE OF MOVING ANY LIGHT WEIGHT ITEMS OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION. && $$ JORDAN
2 follow-up statements
874 WWUS74 KLUB 260337 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1037 PM CDT WED MAR 25 2015 TXZ021>044-260900- /O.CON.KLUB.WI.Y.0003.000000T0000Z-150326T0900Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST... JAYTON...ASPERMONT 1037 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * TIMING...NOW UNTIL 4 AM CDT THURSDAY. * WINDS...NORTHERLY AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...TRAVEL FOR HIGH PROFILE VEHICLES ON EAST TO WEST ROADS COULD BECOME DIFFICULT. SOME BLOWING DUST WILL ALSO REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. && $$
633 WWUS74 KLUB 260658 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 158 AM CDT THU MAR 26 2015 TXZ021>044-260800- /O.CAN.KLUB.WI.Y.0003.000000T0000Z-150326T0900Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST... JAYTON...ASPERMONT 158 AM CDT THU MAR 26 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. THE STRONG NORTH WINDS HAVE DIMINISHED AND NO LONGER REQUIRE AN ADVISORY. WIND SPEEDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE AREA THROUGH 4 AM OR SO. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:58 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 25, 12:58 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1258 PM CDT WED MAR 25 2015 .AVIATION... VFR CONDITIONS IN PLACE THIS AFTERNOON. HOWEVER...A VERY STRONG COLD FRONT WILL MOVE ACROSS THE REGION AROUND 00Z/7PM LOCAL TIME WHICH WILL SWING WIND DIRECTION OUT OF THE NORTH WITH SUSTAINED SPEEDS OF 25-30 KTS AND GUSTS 30-38 KTS. THERE COULD BE SOME SHOWERS THAT WILL IMPACT KPVW BUT SHOULD STAY FAR ENOUGH AWAY FROM KLBB AND KCDS. WIND SPEEDS WILL REMAIN UP THROUGH THE OVERNIGHT HOURS BEFORE GRADUALLY WEAKENING TOWARDS SUNRISE THURSDAY. THERE COULD ALSO BE A MVFR CEILING THAT DEVELOPS BEHIND THE FRONT BUT THIS SHOULD BE SHORT LIVED. VFR CONDTIONS EXPECTED FOR THURSDAY WITH WIND SPEEDS GRADUALLY DROPPING BELOW 10 KTS BY LATE IN THE DAY. JORDAN && .PREV DISCUSSION... /ISSUED 653 AM CDT WED MAR 25 2015/ AVIATION... BREEZY SURFACE WINDS WITH VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON. THEN A STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE AREA EARLY THIS EVENING. STRONG NORTH WINDS WILL ACCOMPANY THE COLD FRONT. SUSTAINED WINDS COULD APPROACH 30 KTS FOR A PERIOD THIS EVENING. PATCHY BLOWING DUST IS ALSO LIKELY WITH THE FRONTAL PASSAGE. TONIGHT...A LOW STRATUS DECK IS EXPECTED TO DEVELOP ACROSS THE AREA. THERE IS SOME POTENTIAL FOR MVFR CEILINGS AFTER 06 UTC...BUT WE WILL KEEP THE FORECAST VFR FOR NOW. PREV DISCUSSION... /ISSUED 355 AM CDT WED MAR 25 2015/ SHORT TERM... AN UPPER TROUGH LOCATED OVER SW MT/WRN WY THIS MORNING WILL MOVE SOUTHEAST INTO THE TX PANHANDLE BY THIS EVENING. AS IT DOES...A STRONG COLD FRONT WILL ORGANIZE AND RACE SOUTH THROUGH THE HIGH PLAINS...WITH GUIDANCE IN FAIRLY GOOD AGREEMENT THAT THE FRONT WILL BE ENTERING OUR NRN ZONES AROUND 6 PM GIVE OR TAKE AN HOUR OR SO. TO THE SOUTH OF THE FRONT...SHALLOW MOISTURE RESIDING ACROSS THE AREA THIS MORNING WILL GET SCOURED EASTWARD ON RISING W-SW BREEZES AS A SURFACE LOW MIGRATES FROM THE SOUTH-CENTRAL TX PANHANDLE INTO THE RED RIVER VALLEY. THE DRYING AIRMASS WILL ALLOW TEMPS TO WARM UP QUICKLY AND AFTERNOON HIGHS SHOULD REACH THE 80S...AND NEAR 90F ACROSS THE SRN AND ERN ROLLING PLAINS. THE EXCEPTION WILL BE ACROSS THE FAR SW TX PANHANDLE WHERE THEY SHOULD STAY IN THE 70S AS THEY/LL SEE MORE CLOUD COVER AND SEE SOME COLD ADVECTION WITH THE INCOMING TROUGH. THE 850MB THERMAL RIDGE WILL ENCOMPASS MUCH OF THE CWA THIS AFTERNOON AND THE WARM...DRY AND BREEZY CONDITIONS WITHIN WILL PROMOTE A HIGH FIRE DANGER...DISCUSSED IN MORE DETAIL BELOW. STEEP PRESSURE RISES AND STRONG NORTHERLY WINDS WILL ACCOMPANY THE FRONT AS IT SWEEPS THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. GUIDANCE SUGGESTS THAT WIND SPEEDS MAY REACH ADVISORY CRITERIA...SUSTAINED AT 30 TO 39 MPH...FOR A PERIOD. WE WILL KEEP WIND SPEEDS JUST UNDER THIS THRESHOLD FOR THE TIME BEING DUE TO SOME UNCERTAINTY IN THE STRENGTH AND DURATION OF THE STRONG WINDS. HOWEVER...WE HAVE GONE AHEAD AND ADDED A MENTION OF BLOWING DUST ACROSS THE CAPROCK...EVEN IF THE WINDS DON/T QUITE REACH ADVISORY STRENGTH WE ARE IN THE PLOWING SEASON WHICH SHOULD ENHANCE THE AVAILABILITY OF DIRT TO BE READILY LOFTED. FINALLY...WE MAY ALSO HAVE TO DEAL WITH SOME HIGH-BASED RAIN OR VIRGA SHOWERS ALONG THE FRONT ACROSS THE NW SPLNS AND FAR SW TX PANHANDLE AS THE STRONG FRONTAL FORCING COMBINES WITH LIFT AND SOME MID-LVL MOISTURE FROM THE APPROACHING TROUGH. THESE SHOWERS SHOULD NOT PRODUCE MUCH IN THE WAY OF RAIN...BUT COULD LOCALLY ENHANCE WIND GUSTS AND BLOWING DUST. THE WIND WILL GRADUALLY DIMINISH TONIGHT WITH A COOL...DRY AIRMASS SETTLING IN ACROSS THE FORECAST AREA. LOW TEMPS MAY FALL TO NEAR FREEZING ACROSS THE NW ZONES WITH MID 30S TO LOW 40S EXPECTED ELSEWHERE. LONG TERM... AFTER A VERY BRIEF COOL DOWN ON THURSDAY FOLLOWING TONIGHTS COLD FRONT...TEMPERATURES WILL QUICKLY WARM BACK UP TO VALUES MUCH ABOVE SEASONAL AVERAGES. ENSEMBLE GUIDANCE STILL SHOWS A LARGE SPREAD IN TEMPERATURES BUT HAS TRENDED TOWARDS THE WARMER SOLUTIONS. A FEW SURFACE TROUGHS/WEAK COLD FRONTS WILL MAKE AN ATTEMPT TO ENTER THE AREA FROM THURSDAY THROUGH SUNDAY. ALTHOUGH NONE OF THESE ARE SHOWN TO QUITE MAKE IT INTO THE REGION. A SUCCESSFUL FRONT MAY MAKE IT DOWN LATE ON SUNDAY BREAKING THE STREAK OF VERY WARM TEMPERATURES. BOTH THE GFS AND ECMWF WERE IN REASONABLE AGREEMENT IN DEPICTING A TROUGH NEXT TUESDAY. THE MODELS ARE OBVIOUSLY STRUGGLING WITH THIS SYSTEM WITH HIGH SPREAD IN THE GFS ENSEMBLE. IT IS NOT VERY CLEAR WHAT WILL HAPPEN WITH THIS TROUGH BUT WILL KEEP LOW END POPS IN THE FORECAST FOR NEXT TUESDAY. FIRE WEATHER... THE COMBINATION OF VERY WARM TEMPERATURES...DRY AIR...AND GUSTY WEST TO SOUTHWEST WINDS WILL LIKELY RESULT IN A CRITICAL FIRE DANGER ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND EARLY EVENING. THE MOST CRITICAL CONDITIONS WILL LIKELY DEVELOP ROUGHLY EAST OF I-27/US-87 AND SOUTH OF US-70...AND A RED FLAG WARNING WILL BE ISSUED FOR THIS AREA. SURROUNDING THIS...AN ELEVATED FIRE DANGER IS EXPECTED AND WE WILL ISSUE A FIRE DANGER STATEMENT. ALSO...A STRONG COLD FRONT WILL MOVE QUICKLY SOUTH THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. A SHARP WIND SHIFT AND STRONG GUSTY WINDS ARE EXPECTED WITH THE FRONTAL PASSAGE...POSSIBLY CAUSING A SUDDEN CHANGE IN FIRE BEHAVIOR. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 73 31 62 36 / 10 10 0 0 TULIA 77 34 63 37 / 10 10 0 0 PLAINVIEW 81 34 62 37 / 0 10 0 0 LEVELLAND 82 36 63 38 / 0 10 0 0 LUBBOCK 85 37 64 39 / 0 10 0 0 DENVER CITY 83 38 63 39 / 0 10 0 0 BROWNFIELD 84 38 63 39 / 0 10 0 0 CHILDRESS 87 41 66 42 / 0 10 10 0 SPUR 87 40 65 41 / 0 10 0 0 ASPERMONT 89 43 65 43 / 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ030>032- 035>038-041>044. &&
Hazardous weather outlook, Mar 25, 6:09 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 609 AM CDT WED MAR 25 2015 TXZ021>044-261115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 609 AM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT VERY WARM...DRY AND BREEZY CONDITIONS WILL RESULT IN A HIGH FIRE DANGER ACROSS THE SOUTH PLAINS AREA THIS AFTERNOON AND EVENING. THE MOST CRITICAL CONDITIONS WILL BE LOCATED ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS...WHERE A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 9 PM. A FIRE DANGER STATEMENT IS IN EFFECT FOR THE REMAINDER OF THE SOUTH PLAINS AREA FOR THE SAME PERIOD. LATE THIS AFTERNOON...A STRONG COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTH. THIS FRONT WILL BRING GUSTY NORTHERLY WINDS SUSTAINED AROUND 25 TO 35 MPH...AND GUSTS TO NEAR 50 MPH. PATCHY BLOWING DUST IS ALSO EXPECTED WITH THE PASSAGE OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 5:00 AM CDT | Red Flag Warning | LUB | Cottle, Crosby, Dickens, Floyd, Garza, Kent and 5 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.